Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have a sunburn. Purple spots appeared from shoulder to bra strap. What is the proper treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
I have a sunburn that has purple spots underneath. I have treated it with cold compress, cool showers, aloe vera with lidocaine & menthol, and advil liquid gelcaps. Its burned from my shoulders to my bra strap. Obviously the skin is tight and sensitive, and I have some cold chills but is how I am treating it, a good treatment plan? If not, what else do you recommend?
Posted Sun, 2 Sep 2012 in Sun Burn
Answered by Dr. Pravin Banodkar 2 hours later
Welcome and thanks for your question
I would be pleased to help you with your Question

Your treatment plan is basically is to just smooth the symptoms. It may not help much towards a faster healing .
When you have a sunburn it is essential to get rid of the inflammation .
You can put over the counter mild steroid cream along with antibiotic cream on the area twice a day for around 10 days . It will help in reducing the inflammation and aid in faster healing.

Thanks and take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor